Texas, 2012Drought in Texas, September 11 to 30, 2012
September 11 to 30, 2012 · NWS BRO · 1 event in 1 county or zone
Limited rainfall (generally two inches or less), along with continued hot and breezy conditions in a month that typically sees the highest average rains (3 to 5 inches) across the western King Ranch and hunting grounds in Brooks County, deteriorated drought conditions to Exceptional (D4) for most of the county from the second week of September through month's end. Parts of western and…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Limited rainfall (generally two inches or less), along with continued hot and breezy conditions in a month that typically sees the highest average rains (3 to 5 inches) across the western King Ranch and hunting grounds in Brooks County, deteriorated drought conditions to Exceptional (D4) for most of the county from the second week of September through month's end. Parts of western and southeastern Brooks County received less than one inch of rain, 3 to 4 inches below average.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 10, 11:32 PM CST, 28 minutes earlier.
Area forecast discussion, Sep 10, 11:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1232 AM CDT TUE SEP 11 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...CALM AND VARIABLE WINDS WILL PREVAIL THROUGH THE NIGHT
WITH VFR CONDITIONS AT THE 3 TAFS SITES. EXPECT IN THE EARLY MORNING
HOURS A FEW TO SCATTERED CLOUD COVER WILL INCREASES AS MORE MOIST
AIR MASS MIGRATES WEST. WINDS SHIFT SE AS THE DAY PROGRESSES WITH A
FEW GUSTS IN THE AFTERNOON. WINDS DIMINISH AFTER SUNSET.
&&
.PREV DISCUSSION... /ISSUED 618 PM CDT MON SEP 10 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...SURFACE HIGH PRESSURE EXTENDING SOUTHWEST ALONG THE
TEXAS GULF COAST TO MAINTAIN A LIGHT NORTHEAST TO EAST FLOW AND
VFR CONDITIONS ACROSS ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE
VALLEY AIRPORTS TONIGHT AND TUESDAY MORNING. WINDS VEER SOUTHEAST
BUT REMAIN LIGHT WITH GUSTS LESS THAN 20 KNOTS TUESDAY AFTERNOON
AS THE HIGH MOVES EAST.
PREV DISCUSSION... /ISSUED 128 PM CDT MON SEP 10 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...HIGH PRESSURE OVER
THE MID MISSISSIPPI AND OHIO VALLEYS WILL EXTEND BACK ACROSS THE
NORTH GULF TO INFLUENCE LOCAL CONDITIONS IN THE SHORT TERM. THE
CENTER OF THE HIGH WILL SHIFT EAST HOWEVER...CAUSING LIGHT TO
MODERATE NORTH EAST WINDS TO VEER TO SOUTHEAST. WITH THE SLOWLY
EVOLVING SYNOPTIC SITUATION...HAVE ABOVE AVERAGE TO HIGH
CONFIDENCE IN THE CURRENT INHERITED FORECAST AND THUS KEPT CHANGES
TO A MINIMUM. WITH MOISTURE BEGINNING TO RETURN AND CONTINUED
LIGHT ONSHORE WINDS...MAINTAINED AN INHERITED 10 PERCENT HINT OF A
WEAK SEA BREEZE ON TUESDAY...WITH A NARROW LINE OF SHOWERS
POSSIBLY DEVELOPING FROM WILLACY NORTH INTO KENEDY COUNTY TUESDAY
AFTERNOON. ONLY OTHER CHANGE WORTH MENTIONING IS A SLIGHT LOWERING
OF TEMPERATURES TONIGHT. THIS TOOK INTO ACCOUNT THE TEMPS LAST
NIGHT AND THE CONTINUED LOWER DEW POINTS UNDER MOSTLY CLEAR TO
CLEAR SKIES.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...WEAK RIDGING ALOFT WILL
BEGIN TO WEAK AS THE NEXT MIDLEVEL TROUGH SWEEPS ACROSS THE
CENTRAL PLAINS. HOT AND MORE HUMID CONDITIONS RETURN FOR
WEDNESDAY...WITH THE WESTERN VALLEY AGAIN APPROACHING RECORD
HIGHS. WEAKNESS ALOFT...LIGHTER WINDS AND DEEPER GULF MOISTURE
SHOULD ALLOW THE SEABREEZE TO FIRE A COUPLE SHOWERS THURSDAY IN
ADVANCE OF THE NEXT FRONT. MODELS ARE STILL SOMEWHAT AT ODDS
REGARDING THE FRONTAL PASSAGE FRIDAY THROUGH THE WEEKEND. THE
LATEST GFS RUN MATCHES WHAT THE ECMWF OUTPUT YESTERDAY...BRINGING
THE FRONT INTO TEXAS FRIDAY AND SLOWLY DRIFTING IT SOUTHEAST
THROUGH DEEP SOUTH TEXAS BY SUNDAY MORNING. THE ECMWF IS NOW
BACKING OFF THE FRONT GETTING ANY FARTHER THAN CENTRAL
TEXAS...WITH THE ASSOCIATED MIDLEVEL TROUGH REACHING NO FARTHER
SOUTH THAN IOWA. WHILE FRONTAL PASSAGE IS STILL SOMEWHAT UP IN THE
AIR ATTM...MOISTURE POOLING AHEAD OF THE FRONT IS CONSISTENT AND
DEEP...WHICH SHOULD ALLOW SHOWER ACTIVITY FROM ONE SOURCE OR
ANOTHER FRIDAY THROUGH THE WEEKEND. HAVE CONTINUED WITH SLIGHT
CHANCE FOR THE TIME BEING UNTIL A BETTER CONSISTENCY SHOWS
UP...BUT GETTING MORE CONFIDENT IN SOME RAIN SOMETIME THIS
WEEKEND.
MARINE...
TONIGHT THROUGH TUESDAY NIGHT...HIGH PRESSURE ACROSS THE NORTH GULF
WILL MAINTAIN A LIGHT TO MODERATE ONSHORE FLOW. WINDS AT BUOY 020
ARE LIGHT EAST NORTHEAST WITH SEAS OF 2 TO 3 FEET THIS AFTERNOON
WHILE WINDS ON THE LAGUNA MADRE ARE LIGHT NORTHEAST. LITTLE CHANGE
EXPECTED THROUGH TUESDAY NIGHT EXCEPT WINDS WILL VEER TO SOUTHEAST
AS THE HIGH PRESSURE CENTER OVER THE MID MISSISSIPPI AND OHIO
VALLEYS SHIFTS EAST.
WEDNESDAY THROUGH FRIDAY...CONSISTENT MODEST SOUTHEAST FLOW WILL
DOMINATE THE LATTER HALF OF THE WEEK...RUNNING 10 TO 15 KNOTS.
THIS WILL HAVE ONLY SLIGHT INFLUENCE ON SEAS...REMAINING 3 FEET OR
LESS THROUGH THE FORECAST PERIOD. A COUPLE STREAMER SHOWERS MAY
START TO SHOW UP AROUND THE DAWN TIME PERIOD THURSDAY...BUT
CHANCES ARE TOO LOW TO PUT IN FORECAST YET.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/66
Hazardous weather outlook, Sep 10, 12:23 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
123 PM CDT MON SEP 10 2012
TXZ248>257-111830-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
123 PM CDT MON SEP 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-111830-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
123 PM CDT MON SEP 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Brooks
- When
- September 11, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Brooks forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.032, -98.219 (the zone’s center; the record gives no point)
The majority of Brooks County deteriorated to Exceptional (D4) drought conditions, except for a small sliver along the south and southwest border, which remained in Extreme (D3) drought conditions through the end of September.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Nevada, September 11, 20121 death · $20 million · 5 events
- Flash Flooding in Utah, September 11, 2012$7.5 million · 6 events
- Flash Flooding and Heavy Rain in California, September 11, 2012$2.1 million · 5 events
- Flash Flooding and Hail in California, September 11 to 12, 20122 injured · $25,000 · 1 in hail · 5 events
- Flash Flood and Lightning Strike in Arizona, September 11, 2012$27,000 · 2 events
- Drought in Minnesota, September 11 to 30, 20123 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 11, 20123 events
- Drought in Texas, September 11 to 30, 2012$2,000 · 1 event
- Drought in Minnesota, September 11 to 30, 20121 event
- Heavy Rain in Arizona, September 11, 20121 event
- Funnel Cloud in Puerto Rico, September 11, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413356.